Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Having strange sensation on throat. Prescribed pharmacor-cipramil. Looking for advice

Dec 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 4152 Questions
My name is XXXXXXX living in Melbourne Australia, 66 y/o, married. I would like to ask you about a condition in my throat. The problem consists in to have something stacked on the left hand side of the throat and I can't it clear off, provoquen me a panic, like claustrophobia. This is unpleasant and I have it for more than one year now. I visited G P's, ENT specialists and also my Diabetic specialist; they have results of few tests and scan and can't find anything. Therefore they adduce that is a problem coming from stress, reason why I was prescribed on a Pharmacor-cypramil which reduced my sensation of panic only. Can you help me with a good advice, please? Thanks and kind regards. Note: I'm not sure about the category.
Posted Fri, 5 Apr 2013 in Ear, Nose and Throat Problems
Answered by Dr. Seikhoo Bishnoi 45 minutes later
Welcome to Health Care Magic

First of all a brief summary of your condition-

You are a 66 year old male, you have been taking medicines for Diabetes, Hypertension, Hypercholesterolemia and possibly for Prostrate also. You are having problem of something stacked in throat or in simple term foreign body sensation in throat. This was causing panic and claustrophobia in you. Recently you have started to take Citalopram. Also you have history of allergy to dust, grass and pollens.

You are taking Metformin 1000 mg per day along with Gliclazide 80 mg per day. Both are good anti diabetic drugs. Kervezide, Vytorin and Norvac are used in hypertension and hypercholesterolemia. All of these drugs are not reposted to cause any side effect of foreign body sensation in throat.

As you have mentioned that you are allergic to dust and pollen so allergic congestion may be a cause of Foreign body sensation. Even on ENT examination nothing can be detected. To get relieved of this problem try to chew Lozenges. This will keep the mouth moist and will help to improve situation. Second in consultation with ENT specialist a course of Antihistaminic drugs as Cetrizine daily for at least 4 weeks can be taken. This will help to decrease the foreign body sensation and will also help to clear any secretions

Now coming to anxiety part- In a lot of people during state of heightened anxiety chocking and foreign body sensation in throat is observed. We can assume one possibility, that you had some foreign body sensation in throat during anxiety and panic. Then even anxiety and panic subsided you continued to think about that thing again and again. This caused fixation of the problem. You have started believing that the problem is there even after ENT and diabetes is normal. Or in one word it is a form of Obsession. This is further causing anxiety in you. Citalopram is a good drug for anxiety. It is very effective in controlling panic attacks also. As you are not getting proper relief with this medicine, you can visit your psychiatrist and take an opinion regarding other medicines of this group like Fluoxetine, Fluvoxamine. These medicines are specially prescribed for this type of problem.

So there is possibility of both ENT and Psychiatric condition (Allergic and anxiety mixed). They are to be managed with collective approach. You will definitely improve within 4 weeks. There is nothing serious.

Hope I cleared your doubt, if you are satisfied with conversation then kindly review. If you have some more queries then you can ask again.

Take Care

Dr. Seikhoo Bishnoi MD
(Consultant Psychiatrist)

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor